Alert archive / Georgia / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 273, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jun 2, 2011, 5:49 PM EDT for Chattahoochee County, Georgia. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 2, 2011, 5:49 PM EDT (21:49 UTC)
- Expired
- Jun 2, 2011, 6:30 PM EDT
- In force
- 41 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
County Chattahoochee County, GA
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 26 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.8 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2164 J/kg
- Mixed-layer CIN
- -166 J/kg
- Mixed-layer LCL
- 1155 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
357
WUUS52 KFFC 022149
SVRFFC
GAC053-022230-
/O.NEW.KFFC.SV.W.0273.110602T2149Z-110602T2230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
549 PM EDT THU JUN 2 2011
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CHATTAHOOCHEE COUNTY IN WEST CENTRAL GEORGIA
* UNTIL 630 PM EDT
* AT 545 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZED HAIL. THIS
STORM WAS LOCATED 6 MILES NORTH OF CUSSETA...MOVING WEST AT 10 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
JAMESTOWN/SOUTH FORT BENNING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 3226 8490 3237 8498 3242 8478 3246 8471
3233 8467 3227 8473 3223 8491
TIME...MOT...LOC 2149Z 075DEG 9KT 3238 8476
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 3:20 PM EDT, 2 hours 29 minutes earlier.
Area forecast discussion, Jun 2, 3:20 PM EDT, 2 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
320 PM EDT THU JUN 2 2011
.SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/...
HOT CONDITIONS EXPECTED TO CONTINUE THROUGH THE SHORT TERM...WITH
NEAR RECORD TEMPERATURES ACROSS MUCH OF THE STATE. UPPER LEVEL HIGH
PRESSURE REMAINS STRONG OVER THE SOUTHEAST U.S. EVEN WITH THE RIDGE
CENTER SHIFTING SLIGHTLY WEST. WITH AN UPPER LEVEL DISTURBANCE
CIRCLING THE HIGH PRESSURE AND DROPPING INTO THE CAROLINAS
FRIDAY...WILL SEE INCREASED CHANCES OF PRECIPITATION FRIDAY AND
SATURDAY...ESPECIALLY ACROSS EASTERN AND PARTS OF CENTRAL GEORGIA.
THOUGH AMPLE LOW LEVEL MOISTURE IS PRESENT ACROSS THE
STATE...RELATIVE HUMIDITY LEVELS ARE JUST LOW ENOUGH THAT HEAT INDEX
VALUES ARE EXPECTED TO REMAIN BELOW THE 105 HEAT ADVISORY CRITERIA.
MINIMUM TEMPERATURES ARE APPROACHING THE 75 DEGREE CRITERIA IN AREAS
NEAR COLUMBUS...SO WILL HAVE TO MONITOR CONDITIONS...ESPECIALLY ON
SATURDAY...WHERE HEAT INDEX VALUES IN THE SAME AREA ARE IN THE
100-104 RANGE.
.LONG TERM /SUNDAY THROUGH THURSDAY/...
ALTHOUGH INCONSISTENCIES EXIST BETWEEN MODELS THROUGH THE LONG
TERM...OVERALL CONSENSUS REMAINS HOT AND MAINLY DRY...WITH GENERAL
DIURNAL CONVECTION RESULTING IN SLIGHT CHANCE POPS AT BEST.
TEMPERATURES EXPECTED TO STAY ABOVE NORMAL...WITH ABOVE 90 DEGREE
HIGHS FOR MUCH OF THE STATE THROUGH LATE NEXT WEEK.
31
&&
.CLIMATE...
RECORDS FOR 06-03...FRIDAY
MAX TEMPERATURE MIN TEMPERATURE
STATION HIGH LOW HIGH LOW
------- ---------- ---------- ---------- ----------
KAHN 99 1985 63 1967 72 2002 47 1956
1951
1926
KATL 96 1936 62 1967 75 1985 46 1956
KCSG 99 1985 72 1970 76 1985 44 1956
KMCN 102 1985 73 1932 77 1985 48 1956
RECORDS FOR 06-04...SATURDAY
MAX TEMPERATURE MIN TEMPERATURE
STATION HIGH LOW HIGH LOW
------- ---------- ---------- ---------- ----------
KAHN 103 1911 66 1997 71 2008 52 1929
1976 2000
1985
KATL 98 1911 66 1976 76 1895 54 1969
1954
1879
KCSG 100 1985 72 1976 77 1998 53 1969
KMCN 103 1985 73 1997 75 1941 49 1969
RECORDS FOR 06-05...SUNDAY
MAX TEMPERATURE MIN TEMPERATURE
STATION HIGH LOW HIGH LOW
------- ---------- ---------- ---------- ----------
KAHN 100 1985 69 1997 73 1985 49 1954
KATL 98 1985 66 1997 75 1985 50 1954
1886
KCSG 103 1985 73 1997 74 1993 48 1954
1981
KMCN 102 1985 71 1997 75 1985 51 1954
1969
1926
RECORDS FOR 06-06...MONDAY
MAX TEMPERATURE MIN TEMPERATURE
STATION HIGH LOW HIGH LOW
------- ---------- ---------- ---------- ----------
KAHN 100 1985 70 1997 74 1985 51 1976
KATL 100 1943 66 1997 77 1985 53 1997
1954
1946
KCSG 103 1985 77 1997 76 1981 52 1954
KMCN 105 1985 69 1997 76 1985 52 2006
RECORDS FOR 06-07...TUESDAY
MAX TEMPERATURE MIN TEMPERATURE
STATION HIGH LOW HIGH LOW
------- ---------- ---------- ---------- ----------
KAHN 102 1933 65 1997 73 1980 50 2000
KATL 97 1943 62 1997 75 1899 50 1998
1933 1885
KCSG 98 1993 69 1997 76 1981 54 1976
KMCN 100 1933 70 1968 74 1980 52 1976
RECORDS FOR 06-08...WEDNESDAY
MAX TEMPERATURE MIN TEMPERATURE
STATION HIGH LOW HIGH LOW
------- ---------- ---------- ---------- ----------
KAHN 101 2008 69 1997 74 1933 50 1977
KATL 96 1952 68 1997 77 1899 52 1977
KCSG 98 2008 74 1997 75 1981 54 1955
1980
1953
KMCN 100 2008 73 1997 74 1981 53 1998
1912 1980 1991
1933
&&
.AVIATION...
18Z UPDATE...
VFR DOMINATES THROUGH THE FORECAST PERIOD...WITH HAZE CAUSING
VSBYS TO DROP AS LOW AS MVFR OVERNIGHT AS WINDS CALM. EXPECTING
PCPN/CONVECTION IN NE GA FROM 20-03Z TO AFFECT AHN...HRRR MODEL
CONCURS WITH IT NOT ENTERING METRO ATL. WINDS FROM W-NW THROUGH
THE PERIOD AT METRO ATL TAF SITES...OTHER SITES MAY SEE SOME WEAK
SW WINDS BRIEFLY TONIGHT.
//ATL CONFIDENCE...18Z UPDATE...
HIGH CONFIDENCE ON PCPN...CONVECTION...AND VSBYS.
MEDIUM CONFIDENCE ON WIND.
GFS AND HRRR SOLUTIONS PREFERRED...NAM TOO MOIST.
10
&&
.PRELIMINARY POINT TEMPS/POPS...
ATHENS 70 97 67 96 / 40 20 20 5
ATLANTA 73 95 72 94 / 20 10 10 10
BLAIRSVILLE 64 91 61 92 / 20 20 20 5
CARTERSVILLE 67 96 66 95 / 20 10 10 5
COLUMBUS 74 99 74 97 / 20 20 20 10
GAINESVILLE 71 95 69 94 / 30 20 20 5
MACON 70 98 69 97 / 20 20 20 10
ROME 68 97 67 97 / 20 5 10 5
PEACHTREE CITY 68 96 67 95 / 20 10 10 10
VIDALIA 71 94 71 93 / 20 30 40 20
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
31Hazardous weather outlook, Jun 2, 5:10 AM EDT, 12 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 510 AM EDT THU JUN 2 2011 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-031200- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 510 AM EDT THU JUN 2 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS PORTIONS OF NORTH AND CENTRAL GEORGIA THIS AFTERNOON AND TONIGHT. .SYNOPSIS... HIGH PRESSURE WILL CONTINUE TO DOMINATE ACROSS THE DEEP SOUTH. HOWEVER... A WEAK SURFACE TROUGH ACROSS CENTRAL GEORGIA WILL DRIFT NORTHWARD THROUGH TONIGHT. .PRIMARY HAZARDS... THE PRIMARY HAZARD FROM ANY THUNDERSTORM THAT DEVELOPS WILL BE OCCASIONAL CLOUD TO GROUND LIGHTNING. .DISCUSSION... HOT DAYTIME TEMPERATURES AND A WEAK SURFACE TROUGH OF LOW PRESSURE WILL COMBINE TO BRING A SLIGHT CHANCE OF THUNDERSTORMS TO PARTS OF NORTH AND CENTRAL GEORGIA THIS AFTERNOON AND TONIGHT. THE GREATER CHANCE FOR DEVELOPMENT WILL BE GENERALLY ALONG AND EAST OF A ROME TO WINDER TO LOUISVILLE LINE...AND MAINLY BETWEEN THE HOURS OF 4 PM AND MIDNIGHT. LACK OF DEEP LAYER MOISTURE AND WEAK WIND SHEAR PROFILES WILL HELP HOLD ANY DEVELOPMENT TO ISOLATED IN COVERAGE AND BELOW SEVERE LIMITS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS ACROSS NORTH AND CENTRAL GEORGIA EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
In the hours before
Special weather statement, Jun 2, 4:25 PM EDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
425 PM EDT THU JUN 2 2011
GAZ076-022100-
425 PM EDT THU JUN 2 2011
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN JEFFERSON COUNTY
UNTIL 500 PM EDT...
AT 423 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER STELLAVILLE...MOVING SOUTH AT 15 MPH.
&&
LAT...LON 3317 8228 3305 8229 3293 8228 3292 8249
3310 8250 3325 8246 3328 8234
TIME...MOT...LOC 2025Z 354DEG 11KT 3314 8238Special weather statement, Jun 2, 5:31 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
531 PM EDT THU JUN 2 2011
GAZ090-091-022200-
531 PM EDT THU JUN 2 2011
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN MARION AND
CHATTAHOOCHEE COUNTIES UNTIL 600 PM EDT...
AT 528 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CHRISTOPHER...MOVING WEST AT 15 MPH.
&&
LAT...LON 3223 8489 3238 8493 3242 8478 3251 8457
3238 8447 3225 8468
TIME...MOT...LOC 2131Z 072DEG 12KT 3236 8471The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 4:25 PM EDT | Special Weather Statement | FFC | Jefferson | 35 min |
| Jun 2, 5:31 PM EDT | Special Weather Statement | FFC | Chattahoochee, Marion | 29 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.